MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930); Pain (1994); Synovitis (2094)
Date of Event 11/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient reported a "clean out" of his right knee due to infection.It is unknown if any components were exchanged.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: triathlon prim cem fxd bplt #5; cat# 5520b500; lot# atr6k triathlon asymmetric x3 patella; cat# 5551-g-381 ; lot# t8vp triathlon ps fem component, cemented; cat# 5515-f-502; lot# tsswtuu3 it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding infection involving a triathlon insert was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.-clinician review: a review of medical records by clinical consultant indicated: this inquiry reports a total knee replacement that subsequently became infected and was re-operated approximately 1 1/2 years after implantation.While no other information is provided in this particular inquiry, there are associated inquiries which document further surgeries including two-stage revision, arthrodesis, and subsequent amputation.I can confirm that these events occurred since i was able to review records documenting procedures.Regarding the root cause of infection following total knee arthroplasty 1 1/2 years after implantation, i cannot determine it with certainty.The causes are multifactorial including surgical actors and patient factors.Most commonly late infection occurs because of seeding of the arthroplasty from a remote site.As outlined above, this inquiry concerns a total knee replacement which became infected requiring subsequent surgeries which eventually led to an amputation of the right lower extremity.The causes of persistent infection following multiple surgeries after a total knee arthroplasty are multifactorial including surgical factors and patient factors and commonly due to seeding from a remote site.-product history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusion: a review of medical records by clinical consultant indicated: this inquiry reports a total knee replacement that subsequently became infected and was re-operated approximately 1 1/2 years after implantation.While no other information is provided in this particular inquiry, there are associated inquiries which document further surgeries including two-stage revision, arthrodesis, and subsequent amputation.I can confirm that these events occurred since i was able to review records documenting procedures.Regarding the root cause of infection following total knee arthroplasty 1 1/2 years after implantation, i cannot determine it with certainty.The causes are multifactorial including surgical actors and patient factors.Most commonly late infection occurs because of seeding of the arthroplasty from a remote site.As outlined above, this inquiry concerns a total knee replacement which became infected requiring subsequent surgeries which eventually led to an amputation of the right lower extremity.The causes of persistent infection following multiple surgeries after a total knee arthroplasty are multifactorial including surgical factors and patient factors and commonly due to seeding from a remote site.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.No further information is possible at this time.If further information becomes available or the product is returned, this investigation will be re-opened.Product surveillance will continue to monitor for trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a triathlon insert was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.-clinician review: a review of medical records by clinical consultant indicated: this inquiry reports a total knee replacement that subsequently became infected and was re-operated approximately 1 1/2 years after implantation.While no other information is provided in this particular inquiry, there are associated inquiries which document further surgeries including two-stage revision, arthrodesis, and subsequent amputation.I can confirm that these events occurred since i was able to review records documenting procedures.Regarding the root cause of infection following total knee arthroplasty 1 1/2 years after implantation, i cannot determine it with certainty.The causes are multifactorial including surgical actors and patient factors.Most commonly late infection occurs because of seeding of the arthroplasty from a remote site.As outlined above, this inquiry concerns a total knee replacement which became infected requiring subsequent surgeries which eventually led to an amputation of the right lower extremity.The causes of persistent infection following multiple surgeries after a total knee arthroplasty are multifactorial including surgical factors and patient factors and commonly due to seeding from a remote site.-product history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusion: a review of medical records by clinical consultant indicated: this inquiry reports a total knee replacement that subsequently became infected and was re-operated approximately 1 1/2 years after implantation.While no other information is provided in this particular inquiry, there are associated inquiries which document further surgeries including two-stage revision, arthrodesis, and subsequent amputation.I can confirm that these events occurred since i was able to review records documenting procedures.Regarding the root cause of infection following total knee arthroplasty 1 1/2 years after implantation, i cannot determine it with certainty.The causes are multifactorial including surgical actors and patient factors.Most commonly late infection occurs because of seeding of the arthroplasty from a remote site.As outlined above, this inquiry concerns a total knee replacement which became infected requiring subsequent surgeries which eventually led to an amputation of the right lower extremity.The causes of persistent infection following multiple surgeries after a total knee arthroplasty are multifactorial including surgical factors and patient factors and commonly due to seeding from a remote site.Patient would like to know if his implants were involved in a recall.As device lot code was not provided, it is not possible to determine if the patient¿s implant is subject to a recall.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key14545713
Report Number0002249697-2022-00783
Device Sequence Number6774085
Product Code MBH
UDI-Device Identifier07613327050783
UDI-Public07613327050783
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5532-G-511
Device Catalogue Number5532-G-511
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer08/04/2022
10/25/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date08/29/2022
11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 DA
Patient SexMale
Patient Weight84 KG